Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 2, 2021, 4:11 PM MDT for Oneida County, Idaho. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 4:11 PM MDT (22:11 UTC)
- Expired
- Aug 2, 2021, 5:00 PM MDT
- In force
- 49 min
- Issued by
- NWS Pocatello, ID
County Oneida County, ID
The radar
The Salt Lake City radar (KMTX), 103 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
902 WWUS85 KPIH 022211 SPSPIH Special Weather Statement National Weather Service Pocatello ID 411 PM MDT Mon Aug 2 2021 IDZ057-059-022300- Franklin/Eastern Oneida Region ID-Raft River Region ID- 411 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ONEIDA COUNTY UNTIL 500 PM MDT... At 410 PM MDT, Doppler radar was tracking a strong thunderstorm near Holbrook Summit, or 14 miles north of Snowville, moving east at 10 to 15 mph. Winds in excess of 40 mph and small hail will be possible with this storm. Locations impacted include... Holbrook. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Expect low visibilities during heavy rain. && LAT...LON 4213 11284 4221 11285 4224 11259 4211 11257 TIME...MOT...LOC 2210Z 263DEG 8KT 4217 11274 $$ TW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:25 PM MDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 2, 1:25 PM MDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 125 PM MDT Mon Aug 2 2021 .SHORT TERM...Tonight through Wednesday. An upper level trough and associated surface front/dry line will pass through central and east Idaho this afternoon. This will be the focus for additional thunderstorms this afternoon. Precipitable water values remain extraordinarily high, around 1.25 inches. Surface dew points remain in the low to mid 60s. So heavy rain is almost certain with thunderstorms once again this afternoon and evening. Flash flood watches remain in effect for the high country. Isolated flooding remains possible in the Snake Plain, but mainly concerned with street flooding there, higher threat along the bench areas.Isolated severe storms can't be entirely ruled out with strong winds possible as well. Models show convection ending this evening as the dry line/front passes into Wyoming. Tuesday and Wednesday looks much drier with lower dew points. Still moist by Idaho standards, but looking at dew points in the upper 40s to around 50 as opposed to the current low to mid 60s we are currently enjoying. Isolated heat of the day variety thunderstorms are possible Tuesday and Wednesday. Wednesday is a slightly better chance over the central mountains as a weak upper level trough enters the region. 13 .LONG TERM...Thursday through Monday. A storm will @see across eastern Idaho Thursday, with a better chance of showers and thunderstorms. These storms won't be tapping into deep monsoon moisture, but we can't rule out a few storms producing locally heavy rain because of recent rainfall and moisture. The storm track shifts north through the weekend. We could see some showers and storms closer to the Montana border, but most of the area will be dry and breezy. Keyes && .AVIATION...Showers and thunderstorms will be potentially impacting TAF sites this afternoon and evening. Just like the past few days, we could see MVFR/IFR weather due to heavy rain and low visibility. We should see things ending west to east overnight. At the moment, we don't think we will have fog or stratus issues just due to all of the recent rainfall...but it might be something we need to monitor. Tomorrow should be VFR with no storms expected. Keyes && .FIRE WEATHER...Showers and thunderstorms and the risk of heavy rainfall and debris flows will end overnight from west to east. We could see a few very isolated storms tomorrow across mainly the central mountains and near the Wyoming border, but the risk is very low (around 10% at most). There is an increasing chance in the central mountains later Wednesday, expanding everything heading into Thursday. These storms will be more of a mix of wet and dry, as monsoon moisture won't be around. That said, with all of the recent rainfall...it's possible enough moisture is there to produce a few locally heavy rainers. The storm track shifts north heading into the weekend. While showers and storms are possible closer to the Montana border, the main issue may become gusty winds across most of central and eastern Idaho with a drier airmass moving in. Keyes && .PIH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 9 PM MDT this evening for IDZ056>074. &&
In the hours before
Special weather statement, Aug 2, 3:41 PM MDT, 30 minutes before
Special Weather Statement National Weather Service Pocatello ID 341 PM MDT Mon Aug 2 2021 IDZ053-022230- Upper Snake River Plain ID- 341 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BONNEVILLE COUNTY UNTIL 430 PM MDT... At 340 PM MDT, Doppler radar was tracking a strong thunderstorm over I-15, Ucon, or near Rigby, moving east at 15 to 20 mph. Winds in excess of 40 mph and small hail will be possible with this storm. Locations impacted include... Osgood. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding and reduced visibilities. Do not drive your vehicle through flooded roadways. && LAT...LON 4351 11210 4356 11213 4360 11203 4355 11200 TIME...MOT...LOC 2140Z 251DEG 36KT 4358 11195 TW
Special weather statement, Aug 2, 3:45 PM MDT, 26 minutes before
Special Weather Statement National Weather Service Pocatello ID 345 PM MDT Mon Aug 2 2021 IDZ062-022230- Blackfoot Mountains ID- 345 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CARIBOU COUNTY UNTIL 430 PM MDT... At 344 PM MDT, Doppler radar was tracking a strong thunderstorm near Grace, or 10 miles east of Lava Hot Springs, moving northeast at 10 mph. Winds in excess of 40 mph and small hail will be possible with this storm. This storm will remain over mainly rural areas of west central Caribou County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Also, look for reduced visibilities due to heavy rain. && LAT...LON 4260 11186 4271 11191 4275 11175 4261 11169 TIME...MOT...LOC 2144Z 247DEG 7KT 4264 11181 TW
Special weather statement, Aug 2, 3:50 PM MDT, 21 minutes before
Special Weather Statement National Weather Service Pocatello ID 350 PM MDT Mon Aug 2 2021 IDZ062-063-022230- Caribou Range ID-Blackfoot Mountains ID- 350 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CARIBOU COUNTY UNTIL 430 PM MDT... At 349 PM MDT, Doppler radar was tracking a strong thunderstorm near Soda Springs, moving east at 15 to 20 mph. Winds in excess of 40 mph and small will be possible with this storm. Locations impacted include... North Soda Springs and Diamond Creek Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Expect low visibilities while driving in heavy rain. && LAT...LON 4266 11171 4277 11175 4290 11118 4267 11111 TIME...MOT...LOC 2149Z 263DEG 8KT 4272 11155 TW
Special weather statement, Aug 2, 3:58 PM MDT, 13 minutes before
Special Weather Statement National Weather Service Pocatello ID 358 PM MDT Mon Aug 2 2021 IDZ059-022245- Franklin/Eastern Oneida Region ID- 358 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRANKLIN COUNTY UNTIL 445 PM MDT... At 357 PM MDT, Doppler radar was tracking a strong thunderstorm near Preston, moving east at 15 to 20 mph. Winds in excess of 40 mph and small hail will be possible with this storm. Locations impacted include... Riverdale. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Expect low visibilities while driving through storms. && LAT...LON 4213 11195 4218 11195 4221 11181 4212 11179 TIME...MOT...LOC 2157Z 263DEG 8KT 4217 11187 TW
Special weather statement, Aug 2, 4:04 PM MDT, 7 minutes before
Special Weather Statement National Weather Service Pocatello ID 404 PM MDT Mon Aug 2 2021 IDZ058-059-022245- Franklin/Eastern Oneida Region ID-Marsh and Arbon Highlands ID- 404 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ONEIDA AND SOUTH CENTRAL BANNOCK COUNTIES UNTIL 445 PM MDT... At 402 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Malad, moving east at 15 to 20 mph. Winds in excess of 40 mph and small hail will be possible with this storm. Locations impacted include... Malad Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Heavy rain will create reduced visibilities while driving. && LAT...LON 4229 11234 4244 11238 4248 11225 4230 11221 TIME...MOT...LOC 2202Z 263DEG 8KT 4233 11227 TW
Special weather statement, Aug 2, 4:11 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pocatello ID 411 PM MDT Mon Aug 2 2021 IDZ057-059-022300- Franklin/Eastern Oneida Region ID-Raft River Region ID- 411 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ONEIDA COUNTY UNTIL 500 PM MDT... At 410 PM MDT, Doppler radar was tracking a strong thunderstorm near Holbrook Summit, or 14 miles north of Snowville, moving east at 10 to 15 mph. Winds in excess of 40 mph and small hail will be possible with this storm. Locations impacted include... Holbrook. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Expect low visibilities during heavy rain. && LAT...LON 4213 11284 4221 11285 4224 11259 4211 11257 TIME...MOT...LOC 2210Z 263DEG 8KT 4217 11274 TW
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:31 PM MDT | Areal Flood Advisory | PIH | Cassia, Oneida | 119 min |
| Aug 1, 6:42 PM MDT | Areal Flood Advisory | PIH | Oneida, Power | 2 hr |
| Aug 1, 7:08 PM MDT | Areal Flood Advisory | PIH | Cassia | 67 min |
| Aug 1, 8:31 PM MDT | Areal Flood Advisory | PIH | Oneida, Power | 59 min |
| Aug 1, 8:36 PM MDT | Areal Flood Advisory | PIH | Cassia | 54 min |
| Aug 2, 11:39 AM MDT | Areal Flood Advisory | PIH | Bannock, Caribou | 111 min |
| Aug 2, 11:46 AM MDT | Special Weather Statement | PIH | Bear Lake | 59 min |
| Aug 2, 12:25 PM MDT | Areal Flood Advisory | PIH | Bingham, Bonneville | 2 hr |
| Aug 2, 12:34 PM MDT | Areal Flood Advisory | PIH | Blaine, Butte, Custer | 3 hr |
| Aug 2, 12:35 PM MDT | Special Weather Statement | PIH | Caribou | 40 min |
| Aug 2, 12:37 PM MDT | Special Weather Statement | PIH | Bonneville | 53 min |
| Aug 2, 12:58 PM MDT | Areal Flood Advisory | PIH | Butte, Custer | 2 hr |
| Aug 2, 1:34 PM MDT | Areal Flood Advisory | PIH | Blaine, Custer | 116 min |
| Aug 2, 1:35 PM MDT | Areal Flood Advisory | PIH | Bonneville, Madison, Teton | 115 min |
| Aug 2, 2:05 PM MDT | Areal Flood Advisory | PIH | Custer | 115 min |
| Aug 2, 2:05 PM MDT | Areal Flood Advisory | PIH | Bannock, Power | 115 min |
| Aug 2, 2:12 PM MDT | Special Weather Statement | PIH | Bear Lake | 48 min |
| Aug 2, 2:34 PM MDT | Areal Flood Advisory | PIH | Blaine | 116 min |
| Aug 2, 2:44 PM MDT | Areal Flood Advisory | PIH | Butte, Clark | 2 hr |
| Aug 2, 2:50 PM MDT | Areal Flood Advisory | PIH | Bannock | 23 min |
| Aug 2, 2:58 PM MDT | Areal Flood Advisory | PIH | Blaine, Butte, Custer | 2 hr |
| Aug 2, 3:11 PM MDT | Special Weather Statement | PIH | Butte, Clark, Jefferson | 64 min |
| Aug 2, 3:13 PM MDT | Flash Flood Warning | PIH | Bannock | 77 min |
| Aug 2, 3:28 PM MDT | Areal Flood Advisory | PIH | Bannock, Caribou | 62 min |
| Aug 2, 3:33 PM MDT | Areal Flood Advisory | PIH | Bannock, Oneida | 57 min |
| Aug 2, 3:41 PM MDT | Areal Flood Advisory | PIH | Blaine, Custer | 106 min |
| Aug 2, 3:41 PM MDT | Special Weather Statement | PIH | Jefferson | 49 min |
| Aug 2, 3:45 PM MDT | Special Weather Statement | PIH | Caribou | 45 min |
| Aug 2, 3:50 PM MDT | Special Weather Statement | PIH | Caribou | 40 min |
| Aug 2, 3:58 PM MDT | Special Weather Statement | PIH | Franklin | 47 min |
| Aug 2, 4:00 PM MDT | Areal Flood Advisory | PIH | Blaine | 2 hr |
| Aug 2, 4:04 PM MDT | Special Weather Statement | PIH | Oneida | 41 min |
| Aug 2, 4:14 PM MDT | Areal Flood Advisory | PIH | Butte | 68 min |
| Aug 2, 4:18 PM MDT | Areal Flood Advisory | PIH | Bannock, Caribou, Franklin | 96 min |
| Aug 2, 4:21 PM MDT | Special Weather Statement | PIH | Bear Lake | 39 min |
| Aug 2, 4:27 PM MDT | Areal Flood Advisory | PIH | Blaine | 107 min |
| Aug 2, 4:35 PM MDT | Special Weather Statement | PIH | Jefferson | 40 min |
| Aug 2, 4:41 PM MDT | Special Weather Statement | PIH | Fremont | 49 min |
| Aug 2, 4:44 PM MDT | Special Weather Statement | PIH | Bear Lake | 46 min |
| Aug 2, 4:46 PM MDT | Areal Flood Advisory | PIH | Butte, Custer | 69 min |
| Aug 2, 4:50 PM MDT | Special Weather Statement | PIH | Butte | 40 min |
| Aug 2, 4:58 PM MDT | Areal Flood Advisory | PIH | Bannock, Franklin | 56 min |
| Aug 2, 5:01 PM MDT | Special Weather Statement | PIH | Franklin | 44 min |
| Aug 2, 5:05 PM MDT | Special Weather Statement | PIH | Oneida | 40 min |
| Aug 2, 5:20 PM MDT | Areal Flood Advisory | PIH | Blaine, Lincoln | 55 min |
| Aug 2, 5:25 PM MDT | Special Weather Statement | PIH | Clark | 50 min |
| Aug 2, 5:39 PM MDT | Special Weather Statement | PIH | Minidoka | 51 min |
| Aug 2, 5:46 PM MDT | Special Weather Statement | PIH | Lincoln | 59 min |
| Aug 2, 5:52 PM MDT | Special Weather Statement | PIH | Bingham | 83 min |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.